Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jun 6, 2007, 3:57 AM CDT for 12 counties in Texas. It took effect at Jun 6, 2007, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 3:57 AM CDT (08:57 UTC)
- In effect from
- Jun 6, 2007, 10:00 AM CDT
- Expired
- Jun 6, 2007, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Lipscomb County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 61 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 2732 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 060857 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 357 AM CDT WED JUN 6 2007 ...HIGH WINDS EXPECTED FOR THE PANHANDLES TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN OVER EASTERN COLORADO TODAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN ACROSS THE PANHANDLES. AS A RESULT...STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT THE PANHANDLES TODAY AND CONTINUE INTO THE EVENING HOURS. OKZ001>003-TXZ001>004-006>008-011-061700- /O.UPG.KAMA.HW.A.0002.070606T1500Z-070607T0300Z/ /O.NEW.KAMA.HW.W.0002.070606T1500Z-070607T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-OLDHAM- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... HARTLEY...CHANNING...DUMAS...BORGER...VEGA 357 AM CDT WED JUN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH AND SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST ONE-THIRD OF THE TEXAS PANHANDLE TODAY. THE STRONG WINDS WILL BEGIN THIS MORNING AND THEN SHOULD DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ005-009-010-012>020-061700- /O.UPG.KAMA.HW.A.0002.070606T1500Z-070607T0300Z/ /O.NEW.KAMA.WI.Y.0003.070606T1500Z-070607T0300Z/ LIPSCOMB-ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI... CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 357 AM CDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH AND SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 35 MPH RANGE ACROSS THE PANHANDLES ON WEDNESDAY. THE STRONG WINDS WILL BEGIN THIS MORNING AND THEN SHOULD DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JC
2 follow-up statements
000 WWUS74 KAMA 061646 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1146 AM CDT WED JUN 6 2007 ...HIGH WINDS EXPECTED FOR THE PANHANDLES THIS... .A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN OVER EASTERN COLORADO TODAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN ACROSS THE PANHANDLES. AS A RESULT...STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT THE PANHANDLES THROUGH THE EVENING HOURS. OKZ001>003-TXZ001>004-006>008-011-070300- /O.CON.KAMA.HW.W.0002.000000T0000Z-070607T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-OLDHAM- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... HARTLEY...CHANNING...DUMAS...BORGER...VEGA 1146 AM CDT WED JUN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST ONE-THIRD OF THE TEXAS PANHANDLE. SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST ONE-THIRD OF THE TEXAS PANHANDLE THIS AFTERNOON. GUSTS AS HIGH AS 60 MPH ARE POSSIBLE ACROSS THE WARNING AREA. THE STRONG WINDS ARE EXPECTED TO DIMINISH THIS EVENING AFTER SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ005-009-010-012>020-070300- /O.CON.KAMA.WI.Y.0003.000000T0000Z-070607T0300Z/ LIPSCOMB-ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI... CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 1146 AM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE SOUTHEAST TWO-THIRDS OF THE TEXAS PANHANDLE. SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH ACROSS THE CENTRAL AND SOUTHEAST TEXAS PANHANDLE THIS AFTERNOON...WITH GUSTS AROUND 50 MPH AT TIMES. THE STRONG WINDS ARE EXPECTED TO DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JOHNSON
000 WWUS74 KAMA 061654 CCA NPWAMA URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 1154 AM CDT WED JUN 6 2007 ...HIGH WINDS EXPECTED FOR THE PANHANDLES THIS AFTERNOON... .A SURFACE LOW PRESSURE SYSTEM WILL CONTINUE TO DEEPEN OVER EASTERN COLORADO TODAY. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN ACROSS THE PANHANDLES. AS A RESULT...STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT THE PANHANDLES THROUGH THE EVENING HOURS. OKZ001>003-TXZ001>004-006>008-011-070300- /O.CON.KAMA.HW.W.0002.000000T0000Z-070607T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-OLDHAM- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... HARTLEY...CHANNING...DUMAS...BORGER...VEGA 1154 AM CDT WED JUN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST ONE-THIRD OF THE TEXAS PANHANDLE. SOUTH TO SOUTHWEST WINDS WILL INCREASE INTO THE 30 TO 40 MPH RANGE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST ONE-THIRD OF THE TEXAS PANHANDLE THIS AFTERNOON. GUSTS AS HIGH AS 60 MPH ARE POSSIBLE ACROSS THE WARNING AREA. THE STRONG WINDS ARE EXPECTED TO DIMINISH THIS EVENING AFTER SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ005-009-010-012>020-070300- /O.CON.KAMA.WI.Y.0003.000000T0000Z-070607T0300Z/ LIPSCOMB-ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH- RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI... CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 1154 AM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR THE SOUTHEAST TWO-THIRDS OF THE TEXAS PANHANDLE. SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH ACROSS THE CENTRAL AND SOUTHEAST TEXAS PANHANDLE THIS AFTERNOON...WITH GUSTS AROUND 50 MPH AT TIMES. THE STRONG WINDS ARE EXPECTED TO DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jun 6, 3:30 AM CDT, 27 minutes earlier.
Area forecast discussion, Jun 6, 3:30 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT WED JUN 6 2007
.DISCUSSION...
WE ARE ISSUING HIGH WIND WARNING FOR ROUGHLY NWRN ONE-HALF OF FCST
AREA TDA...WITH WIND ADZY FOR REMAINING SECTIONS. STRENGTHENING SW
FLOW ALOFT ASSOCIATED WITH DEEPENING LONG-WAVE TROF WILL INDUCE
DEEPENING OF SFC TROF OVER ERN COLO AND ERN NM TDA. HAVE FCST
HIGHER WIND SPEEDS IN AREA WHERE H7 GRADIENT EXPECTED TO BE
STRONGEST. WINDS EXPECTED TO DIMINISH THIS EVE AS GRADIENT BEGINS TO
RELAX. WILL CONTINUE WITH LOW POPS THIS AFTN AND THIS EVE FOR ERN
ZONES AHEAD OF DRYLINE.
VERY WARM TDA WITH ALL SECTIONS EXPECTED TO REACH LOWER- TO MID-90S.
WARM AGAIN ON THU AS WLY WINDS PREVAIL AHEAD OF COLD FRONT THU NGT.
THESE WLY LOW-LVL WINDS WILL ERADICATE ANY REMAINING MSTR...WITH NO
POPS THU OR THU NGT. HAVE ELIMINATED POPS FROM FRI DUE TO EXPECTED
LACK OF MSTR AND EXPECTED ANTICYCLONIC H7 FLOW. MSTR MAKES ITS WAY
BACK FRI NGT HOWEVER...AND POPS RETAINED FRI NGT THRU SUN NGT.
STAYED VERY CLOSE TO MOS TEMPS ALL PERIODS EXCEPT FOR SUN AND MON...
WHEN HAVE LOWERED MAXIMA SLGTLY ACROSS NRN AND CENTRAL ZONES.
COCKRELL
&&
.FIRE WEATHER...
STRONG WINDS TDA WILL CAUSE DIFFICULTY IN CONTAINING ANY WILDFIRES.
DUE TO EXISTING FUEL MSTR FROM RECENT RAINS...WILL NOT ISSUE RED
FLAG WRNG. AFTN RH VALUES WILL FALL TO BELOW 15 PCT TDA ACROSS WRN
1/3 OF PNHDLS...AND ACROSS WRN 2/3 ON THU. WLY WINDS WILL NOT BE AS
STRONG ON THU. REMAINS TO BE SEEN HOW MUCH DRYING OF FUEL MSTR WILL
HAVE TRANSPIRED BY THU. WILL ISSUE FIRE DANGER STATEMENT THIS MRNG.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 92 59 89 55 78 / 5 0 0 5 5
BEAVER OK 95 60 91 52 79 / 10 10 0 5 5
BOISE CITY OK 91 56 82 47 77 / 0 0 0 5 0
BORGER TX 95 65 93 55 79 / 5 0 0 5 5
BOYS RANCH TX 95 60 91 54 81 / 0 0 0 5 5
CANYON TX 93 58 90 55 79 / 5 0 0 5 5
CLARENDON TX 93 65 92 55 78 / 20 10 0 5 5
DALHART TX 92 56 87 48 77 / 0 0 0 5 5
GUYMON OK 94 56 88 50 80 / 5 0 0 5 0
HEREFORD TX 93 58 90 52 79 / 5 0 0 5 5
LIPSCOMB TX 94 66 91 51 78 / 20 20 0 5 5
PAMPA TX 92 66 91 53 75 / 10 10 0 5 5
SHAMROCK TX 93 68 93 55 80 / 20 20 0 5 5
WELLINGTON TX 94 69 94 58 83 / 20 20 0 5 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: DALLAM...HANSFORD...
HARTLEY...HUTCHINSON...MOORE...OCHILTREE...OLDHAM...SHERMAN.
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...HEMPHILL...
LIPSCOMB...POTTER...RANDALL...ROBERTS...WHEELER.
OK...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
04/03Hazardous weather outlook, Jun 5, 2:46 PM CDT, 13 hours 11 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 246 PM CDT TUE JUN 5 2007 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 246 PM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE MARGINALLY SEVERE HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WINDY TO VERY WINDY CONDITIONS WILL DEVELOP ON WEDNESDAY AND WEDNESDAY EVENING...WHICH WILL LEAD TO AN INCREASE IN FIRE DANGER. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY THROUGH SUNDAY NIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WEDNESDAY AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF A LIBERAL KANSAS TO DIMMITT LINE. LARGE TO VERY LARGE HAIL... DAMAGING WINDS...AND POSSIBLY A FEW TORNADOES WILL BE THE PRIMARY SEVERE WEATHER THREATS. SOME THUNDERSTORMS MAY ALSO BECOME SEVERE FRIDAY THROUGH SUNDAY NIGHT. LOCALLY HEAVY RAINFALL MAY LEAD TO FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION WEDNESDAY AFTERNOON AND EVENING. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:57 AM CDT | High Wind Warning | AMA | Dallam, Hansford, Hartley, Hutchinson, Moore, Ochiltree and 2 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.